• Wrong document? Swap it for free
  • Written by students who passed
  • Immediately available after payment
  • Read online or as PDF
Sell
Where do you study
Your language
Document preview thumbnail
Preview 3 out of 18 pages
Exam (elaborations)

NUR 2571 Final Exam Actual Exam V1 | NUR 2571 Professional Nursing II / PN2 (NUR2571 Final Exam) | Rasmussen

Document preview thumbnail
Preview 3 out of 18 pages

NUR 2571 Final Exam Actual Exam V1 | NUR 2571 Professional Nursing II / PN2 (NUR2571 Final Exam) | Rasmussen

Content preview

NUR 2571 Final Exam Actual Exam V1 | NUR 2571 Professional
Nursing II / PN2 (NUR2571 Final Exam) | Rasmussen
1. A client is admitted to the Intensive Care Unit with a diagnosis of septic shock. Which of
the following assessment findings would the nurse identify as an early sign of compensated
shock?
A. Narrowing pulse pressure and tachycardia.

B. Lethargy and decreased responsiveness.

C. Anuria and metabolic acidosis.

D. Cool, clammy, and cyanotic skin.
Answer: A
Rationale: In the early or compensatory stage of shock, the body attempts to maintain
cardiac output through sympathetic nervous system activation, leading to tachycardia.
Narrowing pulse pressure occurs as the diastolic pressure rises due to systemic
vasoconstriction while the systolic pressure remains relatively stable. Late stages involve
organ failure, evidenced by lethargy or anuria, which are not early compensatory signs.

2. A client with a history of heart failure presents with a potassium level of 6.2 mEq/L. Which
medication should the nurse anticipate administering first to stabilize the cardiac membrane?
A. Sodium Polystyrene Sulfonate (Kayexalate)

B. Furosemide (Lasix)

C. Regular Insulin and Dextrose 50%

D. Calcium Gluconate
Answer: D
Rationale: Calcium gluconate is administered in severe hyperkalemia to antagonize the
effect of potassium on the cardiac cell membrane, thereby preventing life-threatening
arrhythmias. While insulin/dextrose and Kayexalate help lower serum potassium levels,
they do not provide immediate cardiac protection. This intervention is a priority when the
client shows signs of cardiac instability or severe elevation.

3. The nurse is caring for a client with a T4 spinal cord injury. The client suddenly reports a
severe, throbbing headache and has a blood pressure of 190/110 mmHg. What is the nurse’s
priority action?
A. Place the client in a high-Fowler’s position.

B. Assess the client’s bladder for distension.

,C. Administer an ordered PRN antihypertensive.

D. Notify the healthcare provider immediately.
Answer: A
Rationale: The clinical presentation is indicative of autonomic dysreflexia, a medical
emergency in spinal cord injury patients. The first priority is to sit the client upright (high-
Fowler’s) to utilize orthostatic pressure to help lower the blood pressure. Subsequent steps
include identifying the trigger, such as a full bladder or impacted bowel, and notifying the
provider if symptoms persist.

4. A client is on a mechanical ventilator with a Synchronized Intermittent Mandatory
Ventilation (SIMV) setting. The high-pressure alarm sounds. Which of the following is a
potential cause for this alarm?
A. A leak in the ventilator circuit.

B. Spontaneous cuff deflation.

C. The client has become disconnected from the ventilator.

D. The client is biting the endotracheal tube.
Answer: D
Rationale: High-pressure alarms are triggered when the ventilator encounters increased
resistance to air delivery, such as secretions, kinking of the tube, or the client biting the
tube. In contrast, low-pressure alarms are typically caused by disconnections or leaks in
the system where pressure is lost. The nurse must assess the client’s airway and the
patency of the tube immediately when a high-pressure alarm occurs.

5. Which arterial blood gas (ABG) result is most consistent with a client in early-stage
respiratory failure caused by a pulmonary embolism?
A. pH 7.30, PaCO2 55, HCO3 24

B. pH 7.48, PaCO2 30, HCO3 23

C. pH 7.35, PaCO2 45, HCO3 28

D. pH 7.25, PaCO2 35, HCO3 18

Answer: B
Rationale: A pulmonary embolism often causes tachypnea and hyperventilation as the
client attempts to compensate for hypoxia. This results in the blowing off of CO2, leading to
respiratory alkalosis (pH > 7.45 and PaCO2 < 35). Option A represents respiratory acidosis,
which occurs in later stages or obstructive conditions, and Option D represents metabolic
acidosis.

, 6. A client with Acute Respiratory Distress Syndrome (ARDS) is being placed in the prone
position. What is the primary physiological benefit of this intervention?
A. It increases the client’s comfort and reduces the need for sedation.

B. It promotes drainage of oral secretions to prevent pneumonia.

C. It improves oxygenation by recruiting collapsed posterior alveoli.

D. It decreases the workload of the right ventricle.
Answer: C
Rationale: Prone positioning in ARDS helps redistribute blood flow and air to the dorsal
(posterior) areas of the lungs, which are typically more affected by atelectasis and fluid
when the patient is supine. By recruiting these alveoli, ventilation-perfusion matching is
improved, leading to better oxygenation. This is a critical evidence-based practice for
severe ARDS management.

7. A client is admitted with Diabetic Ketoacidosis (DKA). The initial laboratory results show a
blood glucose of 550 mg/dL and a potassium of 3.4 mEq/L. Which provider order should the
nurse question?
A. Initiate Normal Saline at 500 mL/hr.

B. Monitor fingerstick glucose every hour.

C. Administer Potassium Chloride 20 mEq IV piggyback.

D. Start Regular Insulin infusion at 0.1 units/kg/hr.

Answer: D
Rationale: In DKA, insulin causes potassium to shift from the extracellular fluid into the
cells, which can worsen hypokalemia. If a client’s potassium is already low (3.4 mEq/L),
insulin should be delayed or given with extreme caution until potassium replacement has
begun. Administering insulin first could lead to life-threatening hypokalemia and
subsequent cardiac arrest.

8. A nurse is assessing a client with Cirrhosis who has developed Hepatic Encephalopathy.
Which finding should the nurse prioritize as an indicator of worsening condition?
A. Increased flapping tremors of the hands (asterixis).

B. Presence of spider angiomas on the chest.

C. Serum bilirubin level of 3.2 mg/dL.

D. Weight gain of 1 kg over two days.

Answer: A

Document information

Uploaded on
September 21, 2026
Number of pages
18
Written in
2026/2027
Type
Exam (elaborations)
Contains
Questions & answers
$17.99

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
ScholarsAscend
3.7
(84)
Sold
526
Followers
40
Items
30921
Last sold
4 hours ago




Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions